Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 172, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 11, 2005, 2:54 PM EST for Delaware County, Henry County, Randolph County, Indiana. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2005, 2:54 PM EST (19:54 UTC)
- Expired
- Aug 11, 2005, 3:50 PM EST
- In force
- 56 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Delaware County, IN, Henry County, IN, Randolph County, IN
The radar
The Indianapolis radar (KIND), 107 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 3:30 PM EST | TSTM WND DMG | Winchester, IN | TREES DOWN, POWER LINES DOWN, STREET FLOODING |
| Aug 11, 3:30 PM EST | TSTM WND GST 60 | 8 Sw Winchester, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1442 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 111954
SVRIND
INC035-065-135-112045-
/O.NEW.KIND.SV.W.0172.050811T1954Z-050811T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
254 PM EST THU AUG 11 2005
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DELAWARE COUNTY IN EAST CENTRAL INDIANA
NORTHEASTERN HENRY COUNTY IN EAST CENTRAL INDIANA
RANDOLPH COUNTY IN EAST CENTRAL INDIANA
* UNTIL 345 PM EST
* AT 251 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES NORTH OF PARKER CITY TO MOUNT SUMMIT...OR ALONG A LINE
EXTENDING FROM 13 MILES NORTHEAST OF MUNCIE TO 13 MILES SOUTH OF
MUNCIE...AND MOVING EAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PARKER CITY AROUND 300 PM EST
BLOUNTSVILLE AROUND 310 PM EST
FARMLAND AROUND 315 PM EST
RIDGEVILLE AROUND 320 PM EST
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4031 8524 4016 8525 4017 8534 3997 8545
4002 8521 4003 8482 4032 8481
$$
CO3 follow-up statements
000
WWUS53 KIND 112020
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
320 PM EST THU AUG 11 2005
INC035-065-135-112045-
/O.CON.KIND.SV.W.0172.000000T0000Z-050811T2045Z/
DELAWARE-HENRY-RANDOLPH-
320 PM EST THU AUG 11 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 PM EST FOR
NORTHEASTERN HENRY...RANDOLPH AND SOUTHEASTERN DELAWARE COUNTIES...
AT 318 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM RIDGEVILLE TO 6 MILES SOUTH OF
BLOUNTSVILLE...OR ALONG A LINE EXTENDING FROM 20 MILES EAST OF MUNCIE
TO 17 MILES SOUTHEAST OF MUNCIE...MOVING EAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MODOC AROUND 325 PM EST
WINCHESTER AROUND 340 PM EST
LYNN AROUND 345 PM EST
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4031 8524 4016 8525 4017 8534 3997 8545
4002 8521 4003 8482 4032 8481
$$
CO000
WWUS53 KIND 112034
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
334 PM EST THU AUG 11 2005
INC035-065-112044-
/O.CAN.KIND.SV.W.0172.000000T0000Z-050811T2045Z/
DELAWARE-HENRY-
334 PM EST THU AUG 11 2005
...THE SEVERE THUNDERSTORM WARNING FOR HENRY AND DELAWARE COUNTIES IS
CANCELLED...
LAT...LON 4030 8520 4015 8520 4012 8521 4005 8520
4002 8521 4003 8482 4032 8481
$$
INC135-112045-
/O.CON.KIND.SV.W.0172.000000T0000Z-050811T2045Z/
RANDOLPH-
334 PM EST THU AUG 11 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 PM EST FOR
RANDOLPH COUNTY...
AT 331 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM SARATOGA TO MODOC...OR ALONG A LINE
EXTENDING FROM 21 MILES NORTHWEST OF GREENVILLE TO 17 MILES NORTHWEST
OF RICHMOND...MOVING EAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WINCHESTER AROUND 335 PM EST
LYNN AROUND 345 PM EST
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4030 8520 4015 8520 4012 8521 4005 8520
4002 8521 4003 8482 4032 8481
$$
CO000
WWUS53 KIND 112050
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
348 PM EST THU AUG 11 2005
INC135-112054-
/O.EXP.KIND.SV.W.0172.000000T0000Z-050811T2045Z/
RANDOLPH-
348 PM EST THU AUG 11 2005
...THE SEVERE THUNDERSTORM WARNING FOR RANDOLPH COUNTY EXPIRED AT 345
PM EST...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING IS NOW EXITING THE
COUNTY.
LAT...LON 4030 8520 4015 8520 4012 8521 4005 8520
4002 8521 4003 8482 4032 8481
$$
COWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:00 PM EST, 54 minutes earlier.
Area forecast discussion, Aug 11, 2:00 PM EST, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 200 PM EST THU AUG 11 2005 .DISCUSSION...INDIANA CAUGHT BETWEEN WEAK HIGH PRES OVR THE GRT LKS AND A SECOND HIGH ACRS THE SERN STS. A STATIONARY BOUNDARY WAS IN PLACE ACRS THE STATE SEPARATING THESE TWO SYSTEMS. H20 IMAGERY SHOWED AN UPPER DISTURBANCE ACRS NRN ILL...PUSHING NE TO THE GRT LKS. NATIONAL RADAR IMAGERY SHOWS SHRA/TSRA ACRS WI/NRN IL AND NRN INDIANA. DEWPOINTS ACRS THE FA REMAIN IN THE SWEATY UPPER 60S AND LOWER 70. MAIN FORECAST CHALLENGE WL BE POPS THE NEXT COUPLE OF PDS. MODELS CONTINUE TO HAVE DIFFICULTY IN HANDLING THE WEAK FRONT ACRS OUR AREA OVR THE NEXT COUPLE OF DAYS. MINIMAL UPPER DYNAMICS AVAILABLE...BUT PLENTY OF LOWER LVL MOISTURE. TIME SECTIONS ALSO SHOW THIS THROUGH THE PD. NAM AND GFS ALSO APPEAR TO BE HAVING CONVECTIVE FEEDBACK PROBLEMS BY SATURDAY AND SATURDAY NIGHT. NAM TRIES TO PUSH THE STATIONARY FRONT LINGERING ACRS THE FA S AS A CD FRONT ON FRIDAY. GFS DOES NOT PUSH THE FRONT SOUTH MUCH AT ALL. HENCE CONFIDENCE IS LOW. THE FACT REMAINS THAT A BOUNDARY WILL CONTINUE TO LINGER ACRS OUR AREA THE NEXT COUPLE OF DAYS...ALONG WITH A VERY HUMID AIRMASS AS DEWPOINTS ARE EXPECTED TO REMAIN THE SAME. FURTHERMORE DAYTIME HEATING WL CONTINUE TO ACT AS A TRIGGER WITH CAPES BETWEEN 2K-3K J/KG EACH AFTERNOON. HENCE WL CONTINUE DAILY CHC FOR TSRA NEXT FEW DAYS. WITH LITTLE CHANGE IN H8 TEMPS EXPECTED WL STICK CLOSE TO PERSISTENCE FOR HIGHS. MAV APPEARS TO BE SLIGHTLY HIGH IN THIS REGARD. WL STICK CLOSE TO EXPECTED DEWPOINTS FOR LOWS. FURTHERMORE CROSSOVER TEMPS SUGGEST MORNING PATCHY FOG ACRS THE AREA ESPECIALLY CONSIDERING AFTERNOON PCPN AND HIGH DEWPOINTS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUMA
Hazardous weather outlook, Aug 11, 5:44 AM EST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 544 AM EST THU AUG 11 2005 INZ021-028>031-035>049-051>057-060>065-067>072-121044- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 544 AM EST THU AUG 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. SOME OF THESE STORMS COULD BECOME SEVERE WITH HAIL AND DAMAGING WIND. FREQUENT LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM THAT FORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY. ON FRIDAY AND SATURDAY IT IS POSSIBLE FOR SOME THUNDERSTORMS TO BECOME SEVERE WITH HAIL AND DAMAGING WIND THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND
In the hours before
Local storm report, Aug 11, 9:39 AM EST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
939 AM EST THU AUG 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 4 N WEST LAFAYETTE 40.50N 86.92W
08/10/2005 1.25 INCH TIPPECANOE IN STORM CHASER
SMALLER HAIL COVERED GROUND
&&
JKWIATKOLocal storm report, Aug 11, 9:42 AM EST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
942 AM EST THU AUG 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 4 N WEST LAFAYETTE 40.50N 86.92W
08/10/2005 1.25 INCH TIPPECANOE IN STORM CHASER
SMALLER HAIL COVERED GROUND
&&
JKWIATKOLocal storm report, Aug 11, 2:00 PM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
200 PM EST THU AUG 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG KEMPTON 40.29N 86.23W
08/11/2005 TIPTON IN EMERGENCY MNGR
2 TREES DOWN...POWER OUTAGES ALSO
0150 PM FUNNEL CLOUD 3 N TIPTON 40.33N 86.04W
08/11/2005 TIPTON IN TRAINED SPOTTER
0145 PM HAIL 7 W TIPTON 40.28N 86.17W
08/11/2005 0.25 INCH TIPTON IN LAW ENFORCEMENT
OFFICER REPORTED HAIL FALLING HEAVILY...UNABLE TO
MEASURE, SO SIZE IS UNKNOWN
&&
CPLocal storm report, Aug 11, 2:14 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
214 PM EST THU AUG 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 5 W SUMMITVILLE 40.34N 85.74W
08/11/2005 0.25 INCH MADISON IN EMERGENCY MNGR
0205 PM TSTM WND DMG 5 W SUMMITVILLE 40.34N 85.74W
08/11/2005 MADISON IN EMERGENCY MNGR
POWER LINES, TREE LIMBS DOWN
&&
CPLocal storm report, Aug 11, 2:19 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
219 PM EST THU AUG 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL CICERO 40.12N 86.02W
08/11/2005 0.75 INCH HAMILTON IN LAW ENFORCEMENT
ALSO POSSIBLE WIND DAMAGE TO SHED
&&
CPLocal storm report, Aug 11, 2:41 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
241 PM EST THU AUG 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 3 W ANDERSON 40.09N 85.74W
08/11/2005 0.75 INCH MADISON IN LAW ENFORCEMENT
ALSO 44 MPH WINDS
0216 PM TSTM WND DMG 3 ENE SHERIDAN 40.15N 86.17W
08/11/2005 HAMILTON IN EMERGENCY MNGR
TREE DOWN, SIDING OFF HOUSE, PARTIAL ROOF OFF BARN
&&
CPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 12:57 PM EST | Severe Thunderstorm Warning | IND | Clinton, Howard, Tipton | 48 min |
| Aug 11, 1:07 PM EST | Tornado Warning | IND | Clinton, Tipton | 38 min |
| Aug 11, 1:45 PM EST | Severe Thunderstorm Warning | IND | Hamilton, Madison, Tipton | 30 min |
| Aug 11, 2:09 PM EST | Severe Thunderstorm Warning | IND | Delaware, Madison | 67 min |
| Aug 11, 2:13 PM EST | Severe Thunderstorm Warning | IND | Delaware, Hamilton, Henry, Madison | 62 min |
| Aug 11, 3:42 PM EST | Flash Flood Warning | IND | Randolph | 2 hr |
| Aug 11, 5:25 PM EST | Tornado Warning | IND | Fountain, Vermillion, Warren | 50 min |
| Aug 11, 6:10 PM EST | Tornado Warning | IND | Fountain, Parke | 35 min |
| Aug 11, 6:14 PM EST | Tornado Warning | IND | Parke | 31 min |
| Aug 11, 6:44 PM EST | Tornado Warning | IND | Parke, Putnam | 61 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.